Journal of Korean Endocrine Society 1999;14(1):183-188.
Published online January 1, 2001.
A Case of Ventricular Tachycardia Induced by Amitriptyline in a Patient with Painful Diabetic Neuropathy.
Hyun Jung Bok, Young Ok Kim, Hui Kyung Jeon, Mi Jung Shin, Eun Jung Jun, Tae Seo Shon, Sun Ae Yoon, Ki Ho Song, Hyun Shik Son, Jang Seong Chae
Department of Internal Medicine, College of Medicine, The Catholic University of Korea, Seoul, Korea.
Abstract
Diabetic neuropathy is one of the most common complications of diabetic mellitus and has myriad clinical presentations. Amitriptyline is an effective drug for painful diabetic neuropathy, but has a wide variety of cardiovascular effects. We report a case of amitriptyline-induced ventricular tachycardia in a patient with painful diabetic neuropathy. A 48-year-old man with no history of heart disease was treated with amitriptyline for the past 2 months. The dosage of this drug was gradually increased and the maximal dose was 170 mg per day. Prior to administration of this drug, his chest X-ray and electrocardiogram were normal. On admission he complained of chest discomfort and palpitation for 3 days, but his vital sign was stable. The electrocardiogram showed a wide QRS complex with a rate of 170 beats per minute. The ventricular tachycardia was successfully treated with electrical cardioversion.
Key Words: Amitriptyline, Ventricular tachycardia, Diabetic neuropathy


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society. All rights reserved.

Developed in M2PI

Close layer
prev next